Acid Blockers?

Discussion in 'Support' started by Street Spirit, Aug 26, 2014.

tinnitus forum
    1. Hi everyone, I am currently very ill and need to go on an acid blocker..any idea how bad these are? though realistically I am so sick I need to take them regardless.

      unless anyone knows of a natural route to curing severe gastritis or ulcers?

      Thanks.
       
      • Hug Hug x 1
    2. Jay M
      Thinking

      Jay M Member

      Location:
      South Carolina, USA
      Tinnitus Since:
      4/4/14
      No idea but I believe someone here on TT posted a comment about her husband being relieved of hearing buzzing sounds of three years when he was prescribed an antacid. I believe the acid was irritating his throat and causing ETD. You might have the same luck?
       
      • Like Like x 1
    3. lapidus

      lapidus Member

      Location:
      Sweden
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Noise induced
      • Like Like x 1
      • Agree Agree x 1
    4. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      @Street Spirit

      You should be fine. Gastritis and ulcers are serious so you need to focus on getting well first. I checked a few sites and did not find tinnitus listed as a side effect. And, if it does irritate your tinnitus, chances are it will be temporary. You could also take something like NAC with it if your noise spikes.

      Here's a link for several well-known acid blockers and common side effects:


      Get well soon! We will all be thinking of you.

      take care,

      jazz
       
      • Like Like x 1
    5. Thanks so much guys..I am in so much pain, I feel like I am dying so regardless it doesn't matter, I have no choice :/ but thanks so.much for your responses and kind words :)
       
      • Hug Hug x 1
      • Friendly Friendly x 1
    6. Sound Wave
      Curious

      Sound Wave Member Benefactor Team Tech

      Location:
      Finland
      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Probably headphones
      Nexium and other acid blockers should be viewed as a temporary solution only. There's a reason why we have acid fluids in our stomach. Consider changing your diet. Many people get cured from their stomach / digestion problems when they switch to paleo diet.
       
    7. Denny

      Denny Member

      Tinnitus Since:
      Jan 2013
      Try to avoid proton pump inhibitors like nexium or Prilosec if you are concerned.
      Use h2 blockers like Zantac or Pepcid. Short term treatment should not be a problem
      With either.
       
    8. derpytia
      Pooptoast

      derpytia Member

      Location:
      Rescue, California
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Hearing loss / ETD
      Funny you should bring these up because one of the ENTs I went to for my ETD said that my tubes might be inflamed because of acid perhaps and said I could try a 'prescription' of Zantac and see if that brings my ETD down and quite possibly my T. Haven't tried it yet because at the time it sounded like a bunch of hooey to me. But who knows maybe I should try it.
       
    9. sueinnj

      sueinnj Member

      Location:
      New Jersey
      Tinnitus Since:
      4/1/2007
      Cause of Tinnitus:
      loud concert
      Hi, I am new here and just read this thread. Does anyone have any idea what this is: "You could also take something like NAC with it if your noise spikes" written by Jazz last August?
       
    10. lapidus

      lapidus Member

      Location:
      Sweden
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Noise induced
    11. Still on ppi...and my T is worse..but who knows why..probably from noise
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.